Steph20021 wrote:I'm still as sick as ever, dry heaving, nausea and vomit.
Your mention that your narcotic medication was discontinued cold-turkey.
In taking a narcotic or opiate medication, the body becomes physiologically tolerant/dependent on receiving a certain amount of opiate. The discontinuation of your narcotic medication was the likely root cause of your ongoing vomiting and nausea - you were experiencing opiate withdrawal.
Opiate withdrawal can be brutally uncomfortable. Drenching cold sweats + chills; nausea + forceful vomiting; severe muscle pain and muscle cramping, especially of the lower legs; pounding headache; sensitivity to lights and sounds; feeling as though you have a severe case of the flu; in severe cases, grand mal seizures.
I am on palliative care and a potent narcotic cocktail of Fentanyl + dilaudid. I was naive to the powerful effects of narcotic dependency and was not timely in having a prescription filled. Within 6 hours of my last dose of narcotic, I went into full withdrawal. It was brutal - so brutal, that I ended up in the emergency room with a 2 day inpatient hospital stay.
If you have been on a narcotic for more than a week, it is wise to taper the dosage with MD supervision and guidance.
- Karen -
Devoted daughter to my father, diagnosed with stage 2 colon cancer Nov-2014.
Dear friend to Bella Piazza, former CC member.
I have a permanent ileostomy and offer advice on living with an ostomy.
I have been on Palliative Care for broad endocrine failure + Addison's disease + osteonecrosis of both hips/jaw + immunosuppression and recurrent infection x 4 years. I transitioned to Hospice Sept-2016, but it was not yet my time. I am back on Palliative Care and live a simple life due to frail health.